Jump to content

Infidel

Junior Member
  • Content Count

    79
  • Joined

  • Last visited

About Infidel

  • Rank
    Junior Member
  • Birthday 07/23/1969

Profile Information

  • Location
    Houston

Recent Profile Visitors

482 profile views
  1. I hope you have a fantastic weekend :)

  2. Hi Infidel; I have tried numerous antidepressents since I was 23 (I'm 37 now) - including all the "tried and true", effexor, remeron, wellbutrin, which I am still on in conjunction with Pristiq, neuerontin, etc. Pristiq seems to be working, without the weight gain, it has gotten rid of 'anger' spells, just upped from 50mg, to 100mg today but have been on it for months, and I think it is great. I haven't experienced any odd side effects, though I know everyone reacts differently to different medications... Hang in there, I think it's worth a try! vballqt1 Well, I may have mentioned previously, the Pristiq wasn't effective and I went back to Effexor. Stopped Effexor for about a year while I tried other things. Just tried Prozac which didn't do what I needed. My Doc has convinced me to try Pristiq again but this time at 100mg/day instead of 50, so I'm giving it another shot. Right now it's combined with provigil to address tiredness issues, which is why I stopped the Effexor initially.
  3. Sorry, just something my Doc said. Seeing as how Effexor worked for many years, and the single tablet of Pristiq didn't, I'm willing to explore the possiblity.
  4. Pristiq is an AD, nearly identical to effexor but with fewer side effects. If you're experiencing the side effects with Pristiq, pretty sure it will be as bad or worse with the effexor. There's a few other ADs out there with less sexual side effects, talk to your doc about those. As a 40 yr old male as well, the sexual side effects for me are insignificant compared to the importance of the AD working on my depression.
  5. Sex drive was diminished on both effexor and prozac, but it was pretty much non-existent on prozac. Just delayed orgasm on effexor.
  6. Effexor was pretty effective for me for around 5 years, then I started experimenting with other meds, eventually went to Pristiq and didn't get much benefit, went back to Effexor. Now I'm back at the Pristiq because my doc says that early on Pristiq was prescribed as one tablet daily which was thought to be sufficient, now it is known that for many people 2 tabs are the therapeutic dosage. So I'll be trying it again on the increased dose. Something to think about.
  7. I think you'll see that in general most people will tend to see the benefits after around 2 months, especially at higher doses like yours. Although, if there aren't any bad side effects and you aren't in distress, you could try it a bit longer. What was it prescribed to treat? You can't really go much higher than your current dosage like jimbow said. If it only gives you a small boost in confidence - I'd probably recommend asking your doc for a switch. It'll take a month or two to ween off that high of dosage though. Although weening off prozac is relatively mild. Odd, I'm going to wean off 60mg/day in about a week, perhaps she can too?
  8. Just went from 20 to 60 mg/day over a period of a couple months. Saw my doc today and after 2 weeks at 60mg and not feeling anything, I'm coming off of it. Going back to Pristiq, Effexor has been effective in the past and apparently when I tried Pristiq a year or so ago I wasn't at a therapeutic dose (1 tab vs 2). So, off on my next adventure, Wheeeeeee........
  9. I've been at 60 mg/day for about 10 days now, still not seeing benefits. Still feeling tired, in spite of getting good sleep, will be trying Provigil soon. I've been seeing a therapist for a bit, and she diagnosed me with dysthymia as well, and was very supportive of my GP prescribing Prozac. Unfortunately the Prozac is not doing what we hoped it would do (motivation, energy, anti depression). I started a workout program a week ago, which has correlated with better sleep (although I still have to use sleep aids) and has probably improved my mood overall. Any benefits I attribute to that rather than the Prozac. I've been trying different meds for years now, getting really tired of it.
  10. I'm in a very similar position. Have increased Prozac to 60mg/day and still have pretty bad fatigue. Adderall/amphetamine helps with the energy issue but ends up making me tense/headachey by the end of the day. Dr. wants to try Provigil with the Prozac for the tiredness. I'm not even sure the Prozac is working, doesn't seem to have any affect other than giving me anxiety (the tiredness has always been there, reason for the "activating" Prozac). A sleep study did not point to any specific issues as to why I wasn't feeling rested. I've slept well the last few nights and still tired during the day, so we're starting to think it isn't a physical issue. I think the constant tiredness/fatigue is part of the reason for my depression, not a symptom of it or side effect of the meds.
  11. I just spent 4 weeks at 20 mg/day, at about 3 weeks I had to go back to him due to the anxiety issues, it was unbearable and I was ready to stop. He put me on Buspar and gave me some Klonopin, anxiety decreased over the next week, but still no benefit from the Prozac. Spent another week at 40 mg/day with permission to go to 60 mg/day if I didn't start feeling any benefits. Today was my first day at 60 mg. I feel a bit more anxious, but not unbearable, I'm wondering if this isn't the desired effect since one of my major issues was energy/fatigue, which he was hoping the Prozac would resolve, as well as motivation. My PDOC has told me that 20 mg is a very low dose, and there's a long ways to keep going to find the right dose, he seemed to think that 4 weeks was enough to know if you're ready to up the dose. I hate this part of ADs, getting to the effective dose.
  12. I think things have gotten worse, I've gone to just wearing my glasses exclusively now. It's almost like my contacts don't fit right anymore or something. Who knows though if it's related to the Prozac.
  13. This is the truth. For every med I've ever tried I've found anecdotal evidence for success and failure, and responses from one end of the spectrum to the other. Reading about one person's success may be encouraging, but realize that another person's experience may have been just the opposite. My experience, I'm on week 3 of Prozac and I'm a basket case of anxiety, which had never previously been an issue and which many people claim is resolved by Prozac, not exacerbated. What is helpful is the information that others have experienced this and it went away after some time, so I'm sticking with it for a few more weeks. In the past Welbutrin was ineffective for me (combined with Effexor).
  14. Talk to your Dr, get lower dose pills and taper off like everything else? Pristiq is supposed to be "clean" Effexor, meaning the withdrawal issues shouldn't be as bad. I'm impatient, so I just go cold turkey and deal with it, only do that if you know how your body will respond though.
  15. I'm pretty sure it's pretty common with Pristiq/Effexor, I was on Effexor for many years and that was one side effect that was common throughout, however my libido was also diminished. You would have to weigh whether the benefits of Pristiq outweigh the disadvantages. For me, the delayed orgasm thing was secondary to the overall benefits of the Effexor and wasn't significant enough of an issue for me to want to change.
×
×
  • Create New...